I am a 66-year-old woman with a -13 diopter prescription in my left eye and a -14 diopter prescription in my right eye (that is, for the moment, as they are constantly getting more myopic)! In October I went to a retinal specialist because of a distortion in the left eye which at that time was below my center of vision. He told me it was a small hemorrhage and that often they just reabsorb. He said to see him in four months. Then at the beginning of January, the distortion went into the center of my vision, so I called and got an appointment for January 20. At that time, he told me it was because of neo-vascularisation, and that there was swelling under the retina. He said that the blood had reabsorbed, but he gave me an injection of Avastin. It is now 3½ weeks since the injection, and there is no change in my eyesight, and I am extremely discouraged. I will see the specialist again on February 22, but in the meantime, I would like to know if you know of other cases where there was virtually no change for a few weeks after an injection, but that the swelling eventually went down and the eyesight eventually improved.
I have seen this same scenario a number of times. The neovascular membrane will take time (weeks) for it to regress, or another injection will be needed. Also, once the membrane has regressed, it doesn't mean your vision will fully return. You can unfortunately be left with a permanent vision defect. I'm very sorry for your situation, but trust your retina doc as it sounds like he/she is doing the right thing. Best wishes to you.
Thank you for your quick reply. Just one more thing. Don't you think the specialist should have given me the injection of Avastin in October when the distortion was below the center of vision and there was not yet any swelling? Wouldn't it have "nipped it in the bud"?
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.